MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMORAL COMPONENT OPTION SIZE E LEFT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMORAL COMPONENT OPTION SIZE E LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Event occurred in (b)(6).
 
Event or Problem Description
It was reported that approximately 3 years post op, the patient underwent a revision due to pain and proximal subsidence of the femoral component.During the revision, it was noted that the femoral component was intended to be used with cement, and there was no cement used in the initial surgery.Attempts for additional information have been made and none has been provided.
 
Additional Manufacturer Narrative
The product was evaluated through manufacturing review, however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.Information received reports that the cemented implant was implanted without bone cement.Per the package insert, the device is intended for cemented use only as stated on the label.Additionally, it was reported that the patient experienced multiple traumas that may have contributed to the post-operative complication.Based on the information provided, the root cause is attributed to user error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL COMPONENT OPTION SIZE E LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key9581498
Report Number3007963827-2020-00019
Device Sequence Number16236699
Product Code JWH
UDI-Device Identifier00889024001114
UDI-Public(01)00889024001114
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P060037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue Number00596401551
Device Lot Number63476494
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;